Reach Us +441414719275
Journal of Clinical Psychiatry and Neuroscience

Sign up for email alert when new content gets added: Sign up

An interesting discontinuation syndrome with citalopram: A case report

Author(s): Necla Benlier* and Osman Vırıt

BACKGROUND: A group of psychological and psychical symptoms that exist after regular use of selective serotonin re-uptake inhibitor (SSRI) antidepressants are called “SSRI discontinuation syndrome”. In this syndrome, medication is reduced or completely terminated in cases where some unwanted and distressing situations exist for the patient. CASE PRESENTATIONS: We report a case in which a 33-year-old woman tries to end citalopram 20 mg after one year of regular use. This patient was faced with discontinuation problems after the first 1-3 days, and after 8-10 days. CONCLUSIONS: In this report, due to the emergence of problems such as headache, dizziness, anxiety, sleep disturbances, nightmare, confusion, emotional instability, irritability, we present a case report of a patient who had to use to 20 mg tablet every 8-10 days for one year.


Full-Text | PDF